Methotrexate is making my life hell!!!!!!

Methotrexate is making my life hell!!!!!!

After having test after test and having MTX decreased to 7.5 my Alt results are still raised. GP called and asked me to stop MTX immediately !!! Mtx has been stopped for 7 days and another blood test requested. So scared and down as even though it is not so high it is still raised 🙄 I just keep crying as I feel my social life has ended. I probably sound pathetic but it has been a year now and I still miss my glass of wine so much. How do I deal with this as I'm beginning to feel so depressed ☹️

Thanks for listening and love and wishing normality to you all xxx

12 Replies

oldestnewest
  • Have you spoken to any one your advice line to tell them what's going on. I was having problems with nausea on mtx so eventually after a year full of constant issues. I spoke with them and they just told me to stop. It's your health, your body, You are allowed to have a say.

  • Good advice from Ouchyjenna.

    When you phone for advice don't hold anything back, explain how awful it is for you and remember to ask how much wine you can have each week, it may seem like good advice to not drink, but if you like a drop now and then and your body is used to it......

  • Hi how I empathise with what you are going through. I looked forward to a few glasses of wine at the weekend, but if MTX has raised your liver enzymes then you probably shouldn't even be on the low dose of MTX that you were on..there are lots of other drugs that they can prescribe for you... I'm on 15ml MTX by injection and as I'm still in pain and have the swollen joints I'm seriously wondering if it's Working at all after 4 months on it..

    Good luck, I hope your social life will soon pick up!

    Kate

  • I'm so sorry you're going through this. I'm doing everything I can to improve things with my diet. I know for sure after trial and error what sparks a flare up for me. I still have a glass of wine or sangria. At the moment I think that's got to be less harmful that bloody MTX

  • Methotrexate isn't the be all end all as there are other alternative DMARDS.It effected my liver too so was switched to sulfasalazine. Am on hydroxychlorine too which is good

  • Considering this has been ongoing, off MTX & LFT's return to normal, I really do think the time has come to ask questions. Reducing MTX to try to get acceptable results isn't going to help gain control of the disease.....ever. As you know I can't go any higher than 17.5mg on injections, more on tablets, & because that doesn't hold the disease another DMARD is added, that's quite normal. Have injections been suggested at all? It was due to high LFT's I was changed to them. From historical results your liver clearly doesn't cope with MTX on tablets but it may on injections.

    Your social life doesn't have to feel like it's ended. Things will buck up once your meds are sorted & you don't need alcohol to have a good time, I don't drink & I have a good social life. I know it's frustrating but have a good talk with your Rheumy, things aren't as bleak as it seems, you've only tried the one DMARD, you're relatively newly diagnosed & there are others if it's a no go with MTX.

  • Thank you x

  • Another drug that made me very ill phone them and be straight to the point tell them your not taking it any more. There are plenty of other things that you could try I'm now on Arava and Enbrel and doing ok. X

  • Yes I was changed to MTX injections when the top dose of tablets didn't have enough good effects and yes I had fluctuating LFT on the tablets. Quickly returned to normal once stopped them. A week would see LFT back to how it should be. Naproxen/Ibuprofen do that to my LFT very quickly but I don't take any anti inflammatories since being on Rituximab as it is stopping all the soft tissue and tendons seizing. X

  • It was a week from stopping MTX that

  • I feel the same way, I am on Methotrexate and have felt no relief! In fact there are more days in the week that I feel worse. Everyone says keep trying, it takes time. I am listening because everyone on this website gives me strength and encouragement. But most importantly listens. My social life too has suffered but I tell myself it's only temporary.. we will find something that works soon.. try to hang in there!! One day we are all gonna feel better💗

  • I agree with everyone regarding MTX. I do not drink so no help to you there. I am currently deciding wether to continue injections. I have been on it off and on for two years with no results. I currently have a massive abscess so once that is corrected If I still feel ill 😷 I will discontinue for good. Or at least until it gets much worse. I am beginning to wish I had continued undiagnosed. The past two years have been a whirlwind of drug after drug. None effective to date. If MTX is not for you then there are many other options.

You may also like...